Endless illness

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Endless illness

Postby Lars » Wed Dec 05, 2012 6:38 pm

Just curious if anyone has gone through the things I have. Started Tysabri 2 months ago so, 2 infusions. I have not stopped vomiting and having diarreah since then. Terrible stomach pain and constant nausea. My Neuros seem a bit lost and only hear that I possibly developed an antibody to Tysabri. I have researched a ton and have not found any similar long term issues. They suspended my infusions immediately and I have been tested forwards and backwards for another cause. There isnt one! Thoughts?
Be well,
Lars
Lars
Family Elder
 
Posts: 433
Joined: Wed Mar 21, 2007 4:00 pm
Location: Durango, Co

Advertisement

Re: Endless illness

Postby cheerleader » Thu Dec 06, 2012 8:58 am

Hi Lars---
saw your name on the feed and wanted to check in. not glad to see this.
Liver injury problems are attributed to Tysabri, and can cause nausea, vomiting, etc.
Based on post-marketing experience with Tysabri, the FDA added an additional warning to the product’s labeling information in February, 2008. Tysabri has been found to increase the risk of liver damage, even after a single dose. Any person experiencing symptoms of liver injury, including yellowing of the skin and eyes (jaundice) unusual darkening of the urine, nausea, feeling tired or weak, and vomiting, should contact his or her physician immediately. Blood tests can be done to check for liver damage. Treatment with Tysabri should be discontinued in anyone with jaundice or laboratory findings that indicate significant liver injury.

http://www.nationalmssociety.org/about- ... index.aspx
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000289/

you are not alone.
http://healthquestions.medhelp.org/tysabri-nausea

If your liver enzymes are high (and even if they don't show up on AST/ALT tests) maybe talk to your doctor about beginning milk thistle (silymarin) supplements. It might also just be a bad flu? Whatever it is...sending good thoughts.
take care, Lars.
cheer
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5031
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Re: Endless illness

Postby Lars » Thu Dec 06, 2012 10:14 am

Hi Cheer!
I wish it were the flu. It has been over 2 months now and started literally the second I walked out of the infusion center the first time. I have been tested forwards and backwards. We keep coming back to antibodies developed against Tysabri. As of now, liver panels seem fine. Just longing for the wash out at this point.
Take Care,
Lars
Lars
Family Elder
 
Posts: 433
Joined: Wed Mar 21, 2007 4:00 pm
Location: Durango, Co

Re: Endless illness

Postby cheerleader » Thu Dec 06, 2012 3:42 pm

OK. feel bad for you, Lars--here's maybe what your neuro was referring to--"persistant antibody positivity"--which increases hypersensitivity reactions, including vomiting and nausea. I guess the antibody test is the only way to know for sure.
Hoping your symptoms subside, now that you've stopped infusions.
Persistent anti-natalizumab antibodies (one positive test reproducible on retesting at least 6 weeks later) developed in approximately 6% of patients. Antibodies were detected on only one occasion in an additional 4% of patients. Persistent antibodies were associated with a substantial decrease in the effectiveness of TYSABRI and an increased incidence of hypersensitivity reactions. Additional infusion-related reactions associated with persistent antibodies included rigors, nausea, vomiting and flushing

http://www.drugs.com/uk/tysabri-300-mg- ... -7344.html

maybe someone else who's gone through this will pipe in and offer support...
Take it easy.
cheer
Husband dx RRMS 3/07
dx dual jugular vein stenosis (CCSVI) 4/09
http://ccsviinms.blogspot.com
User avatar
cheerleader
Family Elder
 
Posts: 5031
Joined: Mon Sep 10, 2007 3:00 pm
Location: southern California

Re: Endless illness

Postby Lars » Fri Dec 07, 2012 3:13 pm

Thank you Cheer. Doesnt seem to be much doubt at this point.
Lars
Family Elder
 
Posts: 433
Joined: Wed Mar 21, 2007 4:00 pm
Location: Durango, Co

Re: Endless illness

Postby mscubed » Fri Dec 21, 2012 12:04 am

Hey there, Lars

I, too, have been sick since the day after my latest infusion, from November. Nausea, no appetite, vomiting, fever, lung infection which caused onset of Asthma (!!), weakness, dizziness, upper-abdominal cramping, and a really intense set of hives all over my arms, neck and face.
All of my tests for 'other things" are coming back normal, and I'm also waiting for an antibodies test to come back. And two other patients who received the same batch of tysabri at my infusion center are sick with severe allergic reactions, as well.

Wonder if something bigger is happening, with the drug. Either way, I'm sick, sick of being sick, I'm frustrated, and not looking forward to the "tysabri relapse," now that I've been taken off it.

Wishing you, and me, and everyone experiencing this currently, the best!
happy holidays
mscubed
Getting to Know You...
 
Posts: 10
Joined: Thu Dec 20, 2012 11:56 pm


Return to Tysabri (Antegren or Natalizumab)

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service